From Cockeysville, Maryland, USA:
My nephew has had extremely high readings while in school. He has normal readings at home, but there is always a problem at school.The other day, he actually reached 490 mg/dl [27.2 mmol/L], and my sister had to pick him up and take him home. I baby sit for her as often as I can, and I don't feel that anyone has come up with an answer regarding this situation.
I'm afraid that he's almost certainly eating sweets at school. The only other possibility is that he is extremely anxious about school (e.g., bullying) as this could raise his blood glucose. I'm assuming that he's not normally having an injection at lunchtime -- omission would also cause high sugars in the afternoon.
Original posting 29 Jun 2003
Posted to Hyperglycemia and DKA
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.